Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 85, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Nov 22, 2004, 4:56 AM CST for Concho County, Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 4:56 AM CST (10:56 UTC)
- Expired
- Nov 22, 2004, 8:00 AM CST
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Concho County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 62 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 221057 FFWSJT TXC095-327-221400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 456 AM CST MON NOV 22 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CONCHO COUNTY IN WEST CENTRAL TEXAS MENARD COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF MENARD * UNTIL 800 AM CST * AT 455 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF EDEN TO 7 MILES WEST OF MENARD...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF PAINT ROCK TO 7 MILES WEST OF MENARD...MOVING EAST AT 30 MPH. * THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR... MENARD AND EDEN BY 505 AM CST MILLERSVIEW BY 520 AM CST BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT DROWN. LAT...LON 3148 10001 3081 10001 3088 9963 3147 9967 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 2:51 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 22, 2:51 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 251 AM CST MON NOV 22 2004 .SHORT TERM... AREA OF RAIN AND THUNDERSTORMS WAS MOVING ACROSS CONCHO VALLEY EARLY THIS MORNING. LATEST WATER VAPOR LOOP...AND MODELS SUGGEST JET COUPLING IS OCCURRING BETWEEN JET MAX DEPARTING AND NEXT JET MAX APPROACHING FROM NORTHERN MEXICO. THIS PLACES WC TX IN FAVORABLE UVVS AND DIVERGENCE ALOFT. ALTHOUGH GFS HAS BEEN CONSISTENT WITH QPF AND FEATURES...HAVE NOTICED THAT ETA HAS PICKED UP ON JET COUPLING ALONG WITH DECENT ISENTROPIC LIFT THROUGH THIS AFTERNOON. FOR THIS REASON...ETA IS MUCH WETTER THAN GFS. DECIDED TO LEAN MORE TO WETTER ETA SOLUTION FOR TODAY AS STRONG WAA COMBINED WITH STRONG LIFT SHOULD CONTINUE TO PRODUCE RAIN AND TSTORMS WITH LOCALLY HEAVY RAIN. A FEW COULD BECOME SEVERE AND PRODUCE LARGE HAIL. THEN AS MAIN UPPER TROF SWINGS ACROSS LATE TONIGHT AND BY TOMORROW AFTERNOON... EXPECT CHANCES FOR TSTORMS TO CONTINUE WITH THE THREAT OF SEVERE STORMS. FOR THIS REASON...FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT SINCE GROUNDS ARE QUITE SATURATED. EXPECT AN IMPROVEMENT BY TUESDAY NIGHT AS LOW PRESSURE EJECTS NE INTO LOWER MS VALLEY. A COLD CONTINENTAL AIRMASS WILL MOVE INTO WC TX JUST IN TIME FOR THANKSGIVING BRINGING A COLDER AND DRIER AIRMASS TO THE AREA. && .LONG TERM... DRY WEATHER SHOULD CONTINUE THROUGH SATURDAY WITH THE LACK OF ANY SHORTWAVES. SATURDAY NIGHT INTO SUNDAY...GFS AND ECMWF PROG ANOTHER TROF DIGGING ACROSS ARIZONA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 59 53 63 38 / 100 70 40 10 SAN ANGELO 62 55 66 39 / 100 60 20 10 JUNCTION 66 58 68 42 / 100 70 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF WC TX THROUGH 12Z TUESDAY. && 26/15
Hazardous weather outlook, Nov 21, 2:10 PM CST, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 210 PM CST MON NOV 21 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-15 4-155-168>170-232130- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 200 PM CST MON NOV 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH TONIGHT ACROSS ALL OF WEST CENTRAL TEXAS. A FEW STORMS TONIGHT MAY BECOME SEVERE WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. WITH THE GROUND STILL SATURATED FROM HEAVY RAINFALL LAST WEEK...THE ADDITIONAL RAINFALL MAY RUNOFF AND CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES FROM MONDAY AFTERNOON INTO TUESDAY.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 3:08 AM CST | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 52 min |
| Nov 22, 4:05 AM CST | Severe Thunderstorm Warning | SJT | Schleicher | 55 min |
| Nov 22, 5:31 AM CST | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 59 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.